# SDR CA160119025

- Difficulty date: January 13, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 54,780 hours
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Part number: JT8D15A
- Condition: Failed
- Location: Engine Turbine
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: C

## Discrepancy

(CAN) ENGINE FAILURE ON TAKEOFF. AFTER LETTING THE ENGINES STABILIZE AT 70 PERCENT N1 FOR 15 SECONDS FOLLOWING DE-ICING, WITH NO ABNORMAL INDICATIONS, WHEN THE BRAKES WERE RELEASED AND TAKEOFF THRUST WAS APPLIED THERE WAS A LOUD BANG AND ENGINE NR 2 WAS OBSERVED WINDING DOWN WITH ERRATIC EGT INDICATIONS.  THE TAKEOFF WAS REJECTED AT ABOUT 20 KNOTS.  CREW ACCOMPLISHED THE APPROPRIATE CHECKLISTS, AND TAXIED BACK TO THE GATE FOR INSPECTION. THE AIRPORT THEN ALSO INFORMED US THAT A SUBSEQUENT RUNWAY INSPECTION FOUND ENGINE PARTS ON THE RUNWAY.  MAINTENANCE CONFIRMED TURBINE FAILURE, ENGINE REPLACED.  SUSPECT POSSIBLE, ENGINE STALL, TURBINE WHEEL BLADE OR TURBINE WHEEL FAILURE. YET TO BE DETERMINED.  TURBINE WHEEL PN, T1 855701 T2 5003102-01 T3 5003103-01, T4 5003104-01.
